MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2022 and (b)(6) 2022.Device evaluation: the suspect lens was received for evaluation.Visual inspection under magnification revealed that the lens was received cut into three pieces with both haptics detached.Lens damage was also observed on the lens.Due to the returned condition of the lens, no further product evaluation could be performed.The complaint issue was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search in complaint system revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient has a planned intraocular lens (iol) exchange scheduled for (b)(6) 2022.The lens will be replaced with another johnson and johnson iol (different model, dfr00v, same diopter of 23.0d).Multiple attempts were made to contact the complainant requesting additional information regarding the complaint and confirm that the planned explant had been performed, however, no response was received.The device was received for evaluation on (b)(6) 2022, which indicates the lens was explanted.A sticker on the device specimen cup states the date of service for the explant was (b)(6) 2022.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16189019
Report Number3012236936-2023-00061
Device Sequence Number11805629
Product Code MFK
UDI-Device Identifier05050474751323
UDI-Public(01)05050474751323(17)240420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale